Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 24, 2005, 8:49 AM EDT for Huron County, Saginaw County, Tuscola County, Michigan. It was in force for 71 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2005, 8:49 AM EDT (12:49 UTC)
- Expired
- Jul 24, 2005, 10:00 AM EDT
- In force
- 71 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
Counties Huron County, MI, Saginaw County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 95 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 9:12 AM EDT | TSTM WND DMG | Sebewaing, MI | 6 INCH DIAMETER TREE DOWN. |
| Jul 24, 9:30 AM EDT | TSTM WND DMG | 10 E Saginaw, MI | LARGE TREES DOWN NEAR THE INTERSECTION OF M-46 AND M-83. |
| Jul 24, 9:30 AM EDT | TSTM WND DMG | 3 Ne Zilwaukee, MI | 4 POWER POLES SNAPPED NEAR INTERSECTION OF KNABBE RD AND REIMER RD. |
| Jul 24, 9:30 AM EDT | TSTM WND DMG | Caro, MI | LARGE TREE LIMBS DOWN NEAR THE INTERSECTION OF PURDY AND VAN GEISEN ROADS. |
| Jul 24, 9:45 AM EDT | TSTM WND DMG | Mayville, MI | TREES DOWN AND SHED DOOR RIPPED OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 3:40 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 241249
SVRDTX
MIC063-145-157-241400-
/O.NEW.KDTX.SV.W.0080.050724T1249Z-050724T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
849 AM EDT SUN JUL 24 2005
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN SOUTHEAST MICHIGAN
SAGINAW COUNTY IN SOUTHEAST MICHIGAN
TUSCOLA COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 1000 AM EDT
* AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18
MILES NORTHWEST OF SEBEWAING TO 38 MILES WEST OF MERRILL...OR ALONG
A LINE EXTENDING FROM 13 MILES SOUTHEAST OF STANDISH TO 14 MILES
WEST OF MOUNT PLEASANT...MOVING SOUTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SEBEWAING AROUND 905 AM EDT
BACH...WISNER...UNIONVILLE AND FREELAND AROUND 910 AM EDT
GAGETOWN...SAGINAW...MERRILL AND HEMLOCK AROUND 915 AM EDT
CARO AROUND 920 AM EDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4389 8339 4350 8371 4356 8414 4347 8436
4313 8436 4315 8394 4322 8392 4335 8312
4370 8312 4404 8307
$$
MANN / WAG2 follow-up statements
000
WWUS53 KDTX 241311
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
911 AM EDT SUN JUL 24 2005
MIC063-145-157-241400-
/O.CON.KDTX.SV.W.0080.000000T0000Z-050724T1400Z/
SAGINAW MI-HURON MI-TUSCOLA MI-
911 AM EDT SUN JUL 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM EDT FOR
TUSCOLA...HURON AND SAGINAW COUNTIES...
AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GAGETOWN TO 8 MILES NORTH OF MERRILL...OR ALONG A LINE EXTENDING FROM
14 MILES NORTHEAST OF CARO TO 8 MILES SOUTHWEST OF MIDLAND...MOVING
SOUTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NELSON...MARION SPRINGS...SWAN CREEK AND GILFORD BY 920 AM EDT
BRANT...FENMORE...WILMOT AND SHIAWASSEE NATIONAL WILDLIFE REFUGE BY
925 AM EDT
VASSAR AND KINGSTON BY 930 AM EDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4389 8339 4350 8371 4356 8414 4347 8436
4313 8436 4315 8394 4322 8392 4335 8312
4370 8312 4404 8307
$$
/ WAG000
WWUS53 KDTX 241400
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1000 AM EDT SUN JUL 24 2005
MIC063-145-157-241408-
/O.EXP.KDTX.SV.W.0080.000000T0000Z-050724T1400Z/
SAGINAW MI-HURON MI-TUSCOLA MI-
1000 AM EDT SUN JUL 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR TUSCOLA...HURON AND SAGINAW
COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED OR EXITED THE
WARNED AREA. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM EDT
SUNDAY MORNING FOR SOUTHEAST MICHIGAN.
LAT...LON 4389 8339 4350 8371 4356 8414 4347 8436
4313 8436 4315 8394 4322 8392 4335 8312
4370 8312 4404 8307
$$
/ WAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:05 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 24, 7:05 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 705 AM EDT SUN JUL 24 2005 .AVIATION... RAIN/EMBEDDED THUNDERSTORMS CAN BE EXPECTED THE FIRST SEVERAL HOURS OF THE FORECAST...WITH CEILINGS OF 1500 FT OR LOWER. WILL ADD A GUST IN FNT AS LINE SEGMENTS ATTEMPTS TO TRANSLATE INTO THE GENESEE. MUCH OF THE WIND HAS REMAINED ELEVATED...WITH ASOS/AWOS GUSTS ONLY IN THE 20-40 KNOT RANGE. WILL TENTATIVELY END THIS ACTIVITY AROUND NOON AS WARM FRONT PUSHES TO THE EAST AND ELEVATED ACTIVITY GOES WITH IT. ANTICIPATE CAPPING TO BE TOO STRONG FOR SURFACE BASED CONVECTION ALONG OUTFLOW THAT IS LEFT BY THIS CURRENT ACTIVITY...ALTHOUGH WILL HAVE TO RE-EVALUATE THIS MID MORNING AS INITIAL ACTIVITY IS ON THE WANE. LIGHT SOUTHWEST WINDS THIS EVENING TURNING TO THE NORTHWEST AND THEN NORTH AFTER MIDNIGHT. WILL ADD SOME MINOR FOG GIVEN ABUNDANT LOW LEVEL MOISTURE THAT WILL BE AROUND FROM BOTH RAINFALL AND ADVECTION OF 70-75F DEWPOINTS FROM THE MIDWEST. && .SHORT TERM...TODAY AND TONIGHT...ISSUED AT 335 AM EDT GOOD AGREEMENT ON BRINGING ACTIVE WARM FRONT INTO LOWER MICHIGAN THIS MORNING...WITH SCATTERED SHOWERS/THUNDERSTORMS BEING REPLACED BY A RATHER POTENT MCS SLIDING SOUTHEAST AROUND UPPER RIDGE. WILL UP THUNDERSTORM CHANCES TO 80-90% FOR MUCH OF CWA THIS MORNING AND TAPER TO ABOUT 60% FAR SOUTHWEST COUNTIES. THIS ACTIVITY WILL MAKE TEMPERATURE FORECASTING VERY DIFFICULT TODAY AS CLOUD COVER/PRECIPITATION KEEP TEMPERATURES DOWN THROUGH THE MORNING AND LEFTOVER OUTFLOW MONKEYS WITH SOUTHWEST FLOW THAT IS EXPECTED TO DEVELOP IN THE WAKE OF THE PASSING WARM FRONT. WILL EDGE TEMPERATURES DOWN SEVERAL DEGREES BASED ON TRENDS IN THE 00Z MODEL RUNS. THIS ADJUSTMENT WILL BRING ALL AREAS BELOW HEAT ADVISORY CRITERIA WITH HEAT INDICES INTO THE 95-100 DEGREE RANGE ACROSS THE SOUTHWEST CWA THIS AFTERNOON. THIS WILL HAVE TO BE RE-EVALUATED BASED ON WHAT HAPPENS WITH THE THUNDERSTORMS OVER THE NEXT 6-9 HOURS. AT THIS TIME IT APPEARS THAT THE NAM/S MORE SOUTHERN EXTENT OF THUNDERSTORMS IS WORKING OUT...WHICH LENDS SUPPORT FOR A LESS HOT FORECAST. THAT SAID...CONDITIONS WON/T BE PLEASANT AS LOWER/MID 70 DEWPOINTS BRING HUMIDITY LEVELS UP DRAMATICALLY AS COMPARED TO THE PAST FEW DAYS. GIVEN THIS AIRMASS...WILL UP LOW TEMPERATURES A DEGREE OR TWO FOR TONIGHT...WHICH IS SUPPORTED BY GUIDANCE...ESPECIALLY ACROSS THE SOUTHERN CWA WHERE FRONT WILL BE STALLING AND LOW LEVEL MOISTURE POOLING. && .LONG TERM...MONDAY THROUGH SATURDAY...ISSUED AT 335 AM EDT AS TO BE EXPECTED...MESOSCALE FEATURES AND SHORT WAVE INITIALIZATIONS HAVE RESULTED IN A SHIFT IN THE GOING FORECAST. THIS UPCOMING FIRST HALF OF THE WEEK WILL BE IMPACTED BY A FEW SYNOPTIC BOUNDARIES AND A COUPLE OF MCS/S...SEVERE POTENTIAL LOOMING AND HEAVY RAINFALL PRODUCERS. THIS AFOREMENTIONED FRONTAL BOUNDARY WILL BE WAVERING ACROSS THE GREAT LAKES REGION AS EVENTUAL TRACK OF ONGOING MCS WILL DICTATE JUST HOW FAR SOUTH THE BOUNDARY GETS ON MONDAY. STILL EXPECT THE BOUNDARY TO REMAIN CLOSE ENOUGH TO THE SOUTHERN COUNTIES TO WARRANT OUR CONTINUED CHANCE FOR CONVECTION. UPSTREAM CAPES (IE OVER INDIANA AND OHIO) ARE PROGGED TO BE BETWEEN 3000-4000 J/KG AND WITH INCREASING LOW LEVEL JET...POTENTIAL FOR SOME OF THESE CELLS TO CROSS OVER THE WARM FRONT WHICH COULD PROVE TO BE INTERESTING... FURTHER UPSTREAM, AS ANOTHER WAVE INTERACTS WITH THE INSTABILITY, WE SHOULD SEE ANOTHER MCS EVOLVE AND TRACK TOWARD THE LOCAL AREA MONDAY NIGHT. PWATS FROM THE VARIOUS NUMERICAL MODELS STILL HOLD ONTO THE 2 (EVEN HIGHER) WITH K-INDICES TOUCHING 40. SO HEAVY RAINFALL POTENTIAL REMAINS AN ADDITIONAL CONCERN. THIS SYSTEM TRACKS ACROSS THE AREA ON TUESDAY AND LEAVING US UNDER CLOUDY SKIES, HIGH MOISTURE CONTENT AND ADDITIONAL CONVECTION DEVELOPING. CONFIDENCE IN EITHER NUMERICAL MODEL IS QUITE LOW, NEVERTHELESS, THEY ALL SUGGEST THIS FRONTAL BOUNDARY WILL WAIVER AS THE LOW LEVEL JET UPSTREAM WILL LIKELY DEVELOP ANOTHER MCS TOWARD TUESDAY NIGHT AS ONE LAST SHORT WAVE COMES DOWN INTO THE WESTERLIES. MODEL TRENDS HAVE POINTED TO MUCH LESS AMPLIFICATION FOR WEDNESDAY WHICH LEAVES OPEN THE POSSIBILITY FOR ADDITIONAL CONVECTION (PERHAPS THE MCS) INTO WEDNESDAY MORNING. AFTER COLLABORATING WITH SURROUNDING OFFICES, HAVE DECIDED TO ADD THAT TO THE GRIDS AND LOWER TEMPS WITH COOL ADVECTION UNDERWAY BY AFTERNOON. SORRY FOR THE BREVITY AS WE ARE CLOSELY MONITORING UPSTREAM ACTIVITY THIS SUNDAY MORNING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...SEVERE THUNDERSTORM WATCH #668 IN EFFECT FOR BAY-MIDLAND- SAGINAW-TUSCOLA AND HURON COUNTIES UNTIL 11 AM. LAKE HURON...SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON INCLUDING SAGINAW BAY...7 AM SUNDAY TO 5 PM SUNDAY. SEVERE THUNDERSTORM WATCH #668 IN EFFECT FOR SAGINAW BAY UNTIL 11 AM. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...DG LONG TERM....BGM HTTP://WEATHER.GOV/DETROIT (ALL LOWER CASE)
Hazardous weather outlook, Jul 24, 4:26 AM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 AM EDT SUN JUL 24 2005 MIZ047>049-053-054-250830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- 426 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. ...SEVERE THUNDERSTORM WATCH #668 IS IN EFFECT UNTIL 11 AM... .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL LAST THROUGH THE MORNING HOURS BEFORE EXITING TO THE EAST THIS AFTERNOON... WIND GUSTS TO 70 MPH BEING THE MAIN SEVERE WEATHER HAZARD. A WARM FRONT STRETCHING FROM THE WESTERN GREAT LAKES TO THE OHIO VALLEY WILL LIFT INTO LOWER MICHIGAN THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT. IN ADDITION... A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO TRACK ALONG THE FRONT OVER WISCONSIN...AND TRACK SOUTHEAST INTO LOWER MICHIGAN THIS MORNING. IN THE WAKE OF THE MORNING STORMS...AN INCREASINGLY WARM AND HUMID AIRMASS WILL SPREAD INTO THE REGION. HIGH TEMPERATURES IN THE 80S WILL COMBINE WITH RELATIVELY HIGH HUMIDITY LEVELS TO PRODUCE HIGH HEAT INDICES OF MID 90 DEGREES OR GREATER BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN BY MONDAY NIGHT AS A SURFACE FRONT STALLS AROUND THE SOUTHERN MICHIGAN BORDER AND THEN MOVES NORTH AS WARM FRONT. THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING MINOR FLOODING WITH THIS ACTIVITY. A STRONG COLD FRONT WILL THEN MOVE INTO THE AREA ON TUESDAY WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS...AND HEAVY RAINFALL WILL REMAIN A CONCERN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS REQUESTED. MIZ055-060>063-068>070-075-076-082-083-250830- SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 426 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE MORNING HOURS BEFORE EXITING TO THE EAST THIS AFTERNOON... WIND GUSTS TO 70 MPH BEING THE MAIN SEVERE WEATHER HAZARD. A WARM FRONT STRETCHING FROM THE WESTERN GREAT LAKES TO THE OHIO VALLEY WILL LIFT INTO LOWER MICHIGAN THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT. IN ADDITION... A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO TRACK ALONG THE FRONT OVER WISCONSIN...AND TRACK SOUTHEAST INTO LOWER MICHIGAN THIS MORNING. IN THE WAKE OF THE MORNING STORMS...AN INCREASINGLY WARM AND HUMID AIRMASS WILL SPREAD INTO THE REGION. HIGH TEMPERATURES NEAR 90 WILL COMBINE WITH RELATIVELY HIGH HUMIDITY LEVELS TO PRODUCE HIGH HEAT INDICES OF MID 90 DEGREES OR GREATER BY THIS AFTERNOON. THE HIGHER HEAT INDICES ARE EXPECTED TO BE FELT SOUTH OF M 59...BUT REMAIN BELOW ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN BY MONDAY NIGHT AS A SURFACE FRONT STALLS AROUND THE SOUTHERN MICHIGAN BORDER AND THEN MOVES NORTH AS WARM FRONT. THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING MINOR FLOODING WITH THIS ACTIVITY. A STRONG COLD FRONT WILL THEN MOVE INTO THE AREA ON TUESDAY WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS...AND HEAVY RAINFALL WILL REMAIN A CONCERN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TODAY. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-250830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 426 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH #668 IS IN EFFECT FOR ALL OF SAGINAW BAY UNTIL 11 AM. SMALL CRAFT ADVISORY IS IN EFFECT FOR SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE HURON TODAY. NUMEROUS THUNDERSTORMS WILL LAST THROUGH THE MORNING HOURS BEFORE EXITING TO THE EAST THIS AFTERNOON... WIND GUSTS TO 70 MPH BEING THE MAIN SEVERE WEATHER HAZARD. A WARM FRONT STRETCHING FROM THE WESTERN GREAT LAKES TO THE OHIO VALLEY WILL LIFT INTO LOWER MICHIGAN THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT. IN ADDITION... A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO TRACK ALONG THE FRONT OVER WISCONSIN...AND TRACK SOUTHEAST INTO LOWER MICHIGAN THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN BY MONDAY NIGHT AS A SURFACE FRONT STALLS AROUND THE SOUTHERN MICHIGAN BORDER AND THEN MOVES NORTH AS WARM FRONT. THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING MINOR FLOODING WITH THIS ACTIVITY. A STRONG COLD FRONT WILL THEN MOVE INTO THE AREA ON TUESDAY WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS...AND HEAVY RAINFALL WILL REMAIN A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. HTTP://WEATHER.GOV/DETROIT
In the hours before
Special weather statement, Jul 24, 3:39 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 339 AM EDT SUN JUL 24 2005 MIZ047>049-053>054-241500- BAY-HURON-MIDLAND-SAGINAW-TUSCOLA- 339 AM EDT SUN JUL 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 11 AM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST MICHIGAN BAY... HURON... MIDLAND... SAGINAW... TUSCOLA... THIS INCLUDES THE CITIES OF...BAD AXE...BAY CITY...CARO... MIDLAND AND SAGINAW. LHZ421>422-241500- OUTER SAGINAW BAY-INNER SAGINAW BAY- 339 AM EDT SUN JUL 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 11 AM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS OUTER SAGINAW BAY... INNER SAGINAW BAY...
Special weather statement, Jul 24, 8:28 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 828 AM EDT SUN JUL 24 2005 MIZ055-060>063-068>070-075>076-082>083-241800- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND- ST. CLAIR-SANILAC-SHIAWASSEE-WASHTENAW-WAYNE- 828 AM EDT SUN JUL 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 670 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 12 COUNTIES IN SOUTHEAST MICHIGAN GENESEE... LAPEER... LENAWEE... LIVINGSTON... MACOMB... MONROE... OAKLAND... SANILAC... SHIAWASSEE... ST. CLAIR... WASHTENAW... WAYNE... THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...DETROIT... FLINT...HOWELL...LAPEER...MONROE...OWOSSO...PONTIAC... PORT HURON...SANDUSKY AND WARREN. LCZ422>423-460-LEZ444-241800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE- 828 AM EDT SUN JUL 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 670 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR... MICHIGAN WATERS OF LAKE ERIE... PORT AUSTIN TO HARBOR BEACH MI... HARBOR BEACH TO PORT SANILAC MI... PORT SANILAC TO PORT HURON MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI MIZ047>049-053>054-241500- BAY-HURON-MIDLAND-SAGINAW-TUSCOLA- 828 AM EDT SUN JUL 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 668 REMAINS VALID UNTIL 11 AM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST MICHIGAN BAY... HURON... MIDLAND... SAGINAW... TUSCOLA... THIS INCLUDES THE CITIES OF...BAD AXE...BAY CITY...CARO... MIDLAND AND SAGINAW. LHZ421>422-241500- OUTER SAGINAW BAY-INNER SAGINAW BAY- 828 AM EDT SUN JUL 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 668 REMAINS VALID UNTIL 11 AM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS OUTER SAGINAW BAY... INNER SAGINAW BAY...
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:43 AM EDT | Special Marine Warning | DTX | 2 hr | |
| Jul 24, 8:30 AM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 60 min |
| Jul 24, 9:44 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 61 min |
| Jul 24, 10:06 AM EDT | Special Marine Warning | DTX | 2 hr | |
| Jul 24, 10:13 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 77 min |
| Jul 24, 10:27 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 35 min |
| Jul 24, 10:41 AM EDT | Severe Thunderstorm Warning | DTX | Oakland | 74 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.